Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 140, NWS Northern Indiana

August 13, 2005Allen County, Putnam County, Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2005, 3:49 PM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2005, 3:49 PM EDT (19:49 UTC)
Expired
Aug 13, 2005, 4:45 PM EDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Allen County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:15 PM EDTTSTM WND DMGSpencerville, OHLARGE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 131950
SVRIWX
OHC003-137-161-132045-
/O.NEW.KIWX.SV.W.0140.050813T1949Z-050813T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN OHIO
  SOUTHERN PUTNAM COUNTY IN OHIO
  SOUTHEASTERN VAN WERT COUNTY IN OHIO

* UNTIL 445 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF FORT     
  SHAWNEE. THIS SEVERE STORM WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  FORT SHAWNEE...LIMA AND ELIDA...

DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL ARE POSSIBLE WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 4080 8453 4069 8444 4068 8439 4066 8421
      4064 8388 4108 8388 4101 8426

$$
2 follow-up statements
000 
WWUS53 KIWX 132012
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EST SAT AUG 13 2005

OHC003-137-161-132045-
/O.CON.KIWX.SV.W.0140.000000T0000Z-050813T2045Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
409 PM EDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR...

  ALLEN COUNTY IN OHIO
  SOUTHERN PUTNAM COUNTY IN OHIO
  SOUTHEASTERN VAN WERT COUNTY IN OHIO

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH AND LARGE HAIL. THESE SEVERE STORMS WERE LOCATED 
FROM JUST WEST OF SPENCERVILLE...OR ABOUT 9 MILES SOUTH OF 
DELPHOS...TO NEAR LIMA...AND MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FORT JENNINGS...ELIDA...FORT SHAWNEE...LIMA...KALIDA...CAIRO...
COLUMBUS GROVE...BEAVERDAM...GLANDORF...LAFAYETTE...HARROD...
OTTAWA...PANDORA...GILBOA AND BLUFFTON.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
SATURDAY EVENING FOR INDIANA AND OHIO.

LAT...LON 4081 8452 4069 8444 4068 8439 4066 8421
      4064 8388 4108 8388 4101 8426

$$
000 
WWUS53 KIWX 132030
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EST SAT AUG 13 2005

OHC161-132037-
/O.CAN.KIWX.SV.W.0140.000000T0000Z-050813T2045Z/
VAN WERT OH-
427 PM EDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
  VAN WERT COUNTY IN OHIO

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF VAN 
WERT COUNTY AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
SATURDAY EVENING FOR INDIANA AND OHIO.

LAT...LON 4084 8425 4072 8426 4069 8425 4067 8415
      4064 8388 4108 8388 4101 8426

$$

OHC003-137-132045-
/O.CON.KIWX.SV.W.0140.000000T0000Z-050813T2045Z/
PUTNAM OH-ALLEN OH-
427 PM EDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR...

  ALLEN COUNTY IN OHIO
  SOUTHERN PUTNAM COUNTY IN OHIO

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED NEAR BLUFFTON IN 
NORTHEAST ALLEN COUNTY...AND NEAR LIMA IN CENTRAL ALLEN COUNTY THESE 
STORMS WERE MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...LIMA... 
CAIRO...COLUMBUS GROVE...BEAVERDAM...GLANDORF...LAFAYETTE...HARROD...
OTTAWA...PANDORA...GILBOA AND BLUFFTON.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
SATURDAY EVENING FOR INDIANA AND OHIO.

LAT...LON 4084 8425 4072 8426 4069 8425 4067 8415
      4064 8388 4108 8388 4101 8426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:48 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 13, 1:48 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 PM EST SAT AUG 13 2005

.AVIATION...
CHALLENGING FORECAST FOR THE 18Z TAF CYCLE WITH MANY CONCERNS
RANGING FROM TIMING OF CONVECTION TO LOW CIGS AND VSBY. BOTH TAF
SITES WILL REMAIN PRIMARILY ON THE COOL SIDE OF THE BAROCLINIC ZONE
THROUGH THE PERIOD. CIGS/VSBY HAVE IMPROVED SINCE THIS MORNING WITH
THE LOSS OF PRECIP AND SOME BOUNDARY LAYER WARMING THROUGH THE MID
LEVEL DECK. AREA OF SHRA DEVELOPING ALREADY OVER NORTHERN ILLINOIS
AND EXPECT THIS AREA TO FILL IN THIS AFTERNOON AS THE NEXT IN A
SERIES OF FRONTAL WAVES MOVES RAPIDLY OUT OF NE MISSOURI. WILL BRING
ANOTHER PERIOD OF SHRA INTO KSBN AND VCTS TO KFWA TO COVER THIS
WAVE. THERE SHOULD BE A BREAK IN AREA OF SUBSIDENCE BEHIND FRONTAL
WAVE NUMBER 2 BEFORE WAVE NUMBER 3 NOW OVER THE CENTRAL PLAINS
RIPPLES ALONG THE FRONT SUNDAY MORNING. THIS LAST WAVE WILL LIKELY
BE THE MOST SIGNIFICANT WITH ANOTHER PERIOD OF SHRA/TSRA SUNDAY
MORNING. IN BETWEEN THE PERIODS OF SHRA OVERNIGHT TONIGHT SHOULD SEE
SOME BR DEVELOP AT BOTH TAF SITES. IF ANY BREAKS DEVELOP IN THE
OVERCAST COULD POTENTIALLY SEE SOME LOW VSBY OVERNIGHT.

&&

.PREV DISCUSSION...
UPDATE...
ISSUED AN EARLY UPDATE THIS MORNING TO ACCOUNT FOR LARGE CLUSTER OF
SHRA/TSRA MOVING NORTHEAST THROUGH THE NORTHERN HALF OF THE CWA THIS
MORNING. DIFFUSE BAROCLINIC ZONE IS STATIONARY THIS MORNING JUST
SOUTH OF THE CWA. SURFACE DATA AND SATELLITE IMAGERY CLEARLY SHOWING
A WEAK WAVE OF SURFACE LOW PRESSURE ALONG THE FRONT IN EAST CENTRAL
ILLINOIS EARLY THIS MORNING. THIS SURFACE WAVE HAS ENHANCED FRONTAL
LIFT OVER THE CWA THIS MORNING IN DIFFERENTIAL THERMAL ADVECTION
REGIME. WATER VAPOR IMAGERY ALSO SUGGESTING A PROBABLE REMNANT MCV
CROSSING THE CWA THIS MORNING FROM EARLIER UPSTREAM CONVECTION.
PLENTY OF MOISTURE AVAILABLE FOR HEAVY RAIN PRODUCTION OUT OF THESE
STORMS WITH SPC MESOANALYIS PAGE SHOWING PWAT VALUES AROUND 2
INCHES. HAVE GONE WITH CATEGORICAL POPS FOR THIS MORNING OVER THE
NORTHERN HALF OF THE CWA WITH ONLY LOW CHANCE IN THE SOUTH. FOR THIS
AFTERNOON WILL MAINTAIN HIGH CHANCE POPS WITH LATEST RUN OF THE RUC
SUGGESTING RENEWED DEVELOPMENT LATER THIS AFTERNOON.

SHORT TERM...
TODAY AND TONIGHT.

PUT A 40 POP IN FOR OUR CWA FOR THIS MORNING. CURRENTLY THERE ARE
SCATTERED SHOWERS/THUNDERSTORMS MOVING NORTHEASTWARD THROUGH OUR
CWA. THESE STORMS HAVE NOT BEEN FILLING IN TOO GREAT OF AN AREA AS
THEY HAVE BEEN WEAKENING AND STRENGTHENING HERE AND THERE AS THEY
MOVE THROUGH. THEN THERE HAS BEEN A SHIFT IN THE THINKING FOR LATER
TODAY INTO TONIGHT. ALTHOUGH THE MODELS HAVE CHANGED IN THEIR
THINKING THEY ARE FAIRLY SIMILAR. NO CLOSED OFF LOW WILL FORM ALONG
THE COLD FRONT TODAY AND MOVE PAST THE CWA LIFTING THE FRONT THROUGH
THE CWA AS A WARM FRONT. INSTEAD THE COLD FRONT WILL REMAIN NEARLY
STATIONARY THROUGH CENTRAL INDIANA...AT THE MOST MOVING AS FAR NORTH
AS THE SOUTHERN PART OF OUR CWA OR SO. PRECIP CHANCES ARE NOT THE
GREATEST FOR TODAY BUT AT THE SAME TIME CAN NOT BE TAKEN OUT WITH
THE FRONT IN THE AREA...PROVIDING MOISTURE AND SOME LIFT. THE BEST
CHANCE FOR RAIN LOOKS TO BE LATE TONIGHT TOWARDS TOMORROW MORNING
WHEN A SURFACE LOW FORMS ALONG THE NEARLY STATIONARY FRONT AND MOVES
INTO OUR CWA LATE TONIGHT/TOMORROW MORNING. SO HAVE JUST WENT WITH
CHANCE POPS FOR ENTIRE CWA UNTIL LATE TONIGHT...DIFFICULT TO TIME
ANY WAVES/INFLECTIONS THAT WILL MOVE NORTHEASTWARD ALONG THE FRONT
TODAY. THEN INTRODUCE LIKELY POPS IN THE WESTERN PART OF OUR CWA
TOWARDS THE END OF TONIGHT AS THAT NEWLY FORMED SURFACE LOW BEGINS
TO MOVE IN. THE BEST LIFT AND MOISTURE DO NOT APPEAR UNTIL THIS LOW
FORMS. ALSO THE CWA SHOULD EXPERIENCE NORTHEAST WINDS TODAY BUT
WINDS NEAR THE FRONT WILL BE LIGHT AND VARIABLE. SLIM CHANCE FOR
SEVERE WEATHER. ISOLATED AT BEST. SEVERE INDICIES...LI, SI, TT, WET
BULB ZERO HEIGHT, CAPE, 0-3KM STORM RELATIVE HELICITY, AND SWEAT ARE
ALL LOW AND NOT INDICATING A LARGE SEVERE WEATHER EVENT. THIS IS
BACKED UP WITH SPC NOT PUTTING OUR CWA INTO A SLIGHT RISK AREA.

LONG TERM...
SUNDAY THROUGH FRIDAY.

DESPITE ITS TYPICAL GRID SCALE FEEDBACK PROBLEMS...WILL USE THE 00Z
GFS FOR THE FIRST PART OF THE EXTENDED PERIOD.

00Z NAM...00Z GFS...00Z UKMET...AND 00Z CANADIAN AGREE THAT THE MAIN
PCPN ACTIVITY SHOULD OCCUR ON SUNDAY.  THIS WILL BE DUE TO A S/WV
TRACKING NE FROM KANSAS INTO THE REGION.  THIS S/WV WILL PERTURB A
SFC LOW PRESSURE AREA ALONG CURRENT STALLED OUT FRONTAL BOUNDARY.
SFC TO 850 MB CONVERGENCE SHOULD BE FOCUSED ALONG AND NW OF THE SFC
LOW...WHICH IS FORECAST TO RIPPLE NE FROM SRN INDIANA SUNDAY
MORNING...THEN INTO NE OHIO BY SUNDAY EVENING.  S/WV WILL PROVIDE
UPR LVL DYNAMICAL LIFT.  WITH A MOIST AIRMASS IN PLACE...SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ACRS THE REGION DURING THE MORNING
HOURS...TAPERING OF WEST TO EAST DURING THE AFTN AS SFC LOW PULLS
AWAY.  SKIES MAY ACTUALLY BECOME PARTLY CLOUDY IN THE WEST DURING
THE AFTN.

ONCE SFC LOW PULLS NE OF THE REGION SUNDAY NIGHT...SFC HIGH PRESSURE
IS EXPECTED TO BUILD INTO THE REGION FROM THE NW...BRINGING PARTLY
CLOUDY CONDITIONS AND COOLER TEMPS.

PARTLY CLOUDY SKIES WILL CONTINUE INTO MONDAY AS THE SFC HIGH DRIFTS
SLOWLY EASTWARD.

WILL NOT MAKE ANY CHANGES TO THE REMAINDER OF THE EXTENDED BEYOND
MONDAY.  IT DOES APPEAR THAT AFOREMENTIONED FRONTAL BOUNDARY WILL
STALL OUT OVER THE OHIO VLY (OR A LITTLE FARTHER SOUTH) THROUGH MID
WEEK...GRADUALLY LIFTING NORTH AS A WARM FRONT BY FRIDAY AS H5
TROFFING DEVELOPS ACRS CNTRL CANADA.

IN TERMS OF TEMPS...WENT TOWARD THE COOLER MAV VALUES FOR SUNDAY/S
HIGHS AND ALSO FOR SUNDAY NIGHT/S LOWS.  THE REMAINDER OF THE
EXTENDED TEMPS HAVE BEEN LEFT IN TACT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

AVIATION/UPDATE...HITCHCOCK
SHORT TERM...BML
LONG TERM...HICKMAN
Hazardous weather outlook, Aug 13, 6:42 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EST SAT AUG 13 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-141045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
526 AM EST SAT AUG 13 2005 /526 AM CDT SAT AUG 13 2005/ /626 AM
EDT SAT AUG 13 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OHIO...NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY AND TONIGHT. THE MAIN WEATHER THREAT THROUGH TONIGHT
WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE STRONGEST
THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN EXCESS
OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. AGAIN...THE
MAIN WEATHER THREAT WILL BE LOCALIZED FLOODING ASSOCIATED WITH THE
STRONGEST THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO CALL IN THEIR RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN NORTHERN INDIANA TODAY THROUGH SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-141045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
542 AM EST SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...AN ISOLATED THUNDERSTORM WITH WIND GUSTS IN
EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON SUNDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED THUNDERSTORM
WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL UP TO ONE INCH IN
DIAMETER CAN NOT BE RULED OUT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE

In the hours before

Local storm report, Aug 13, 3:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     7 N WABASH              40.90N 85.83W
08/13/2005                   WABASH             IN   LAW ENFORCEMENT

            LARGE TREE DOWN ALONG STATE ROAD 13 NEAR THE TOWN OF
            URBANA.

&&

MBOGUTH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:37 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert53 min
Aug 13, 6:39 PM EDTSevere Thunderstorm WarningIWXHenry, Putnam44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.